MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

XTANT MEDICAL HOLDINGS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number X022-0240
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned complaint screwdriver showed an instrument with repeated use, as identified by surface scratches, worn laser markings, worn hex tip, and worn tin coating.The distal thread detail of the screwdriver sleeve was cracked but present.A functionality assessment was not performed due to the damaged condition of the returned instrument, which was removed from distributable inventory.A dhr review was performed for the screwdriver complaint lot and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 2/02/2017.It may be possible for the square thread detail of a screwdriver to fracture if excessive rotational force was applied to the sleeve of the screwdriver or if the attached handle was not in the neutral position when rotated.The sleeve of the screwdriver is tightened into the cup of the system screw to secure it to the driver and prevent toggle during placement.If the sleeve is rotated beyond what is required to secure the screw, it may fracture the square thread detail as observed.There is a cautionary note included in the associated surgical technique guide that states, "if the user turns the driver with high torque force without placing the handle in the neutral position, this could cause considerable damage to the threads including causing them to break off completely." there have been two other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.
 
Event or Problem Description
The manufacturer received notification of a system screwdriver malfunction on 3/22/2022.It was reported that the system screwdriver was not in functional condition due to worn threading and was requested to be replaced.There were no known patient complications associated with this complaint.An alternate driver was used to successfully complete the procedure.The complaint screwdriver was received on 3/30/2022 at the manufacturer for complaint assessment.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key14148603
Report Number3005031160-2022-00017
Device Sequence Number11475017
Product Code MNI
UDI-Device IdentifierM697X02202401
UDI-PublicM697X02202401
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX022-0240
Device Lot Number6781-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Initial Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown